Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 139, NWS St. Louis, MO

June 7, 2007Marion County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 7, 2007, 10:22 PM CDT for Marion County, Missouri; Adams County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 10:22 PM CDT (03:22 UTC)
Expired
Jun 7, 2007, 11:00 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Adams County, IL, Marion County, MO

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:30 PM CDTTSTM WND DMGQuincy, ILCAR BLOWN OFF THE ROAD NEAR EASTERN CITY LIMITS.
Jun 7, 10:45 PM CDTHAIL 0.752 N Liberty, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 8:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 080322
SVRLSX
ILC001-MOC127-080400-
/O.NEW.KLSX.SV.W.0139.070608T0322Z-070608T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1100 PM CDT

* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  PALMYRA...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FALL CREEK...
  QUINCY...
  PAYSON...
  CAMP POINT...
  CLAYTON...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3992 9163 3975 9155 3977 9092 4016 9092

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 080334
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 PM CDT THU JUN 7 2007

MOC127-080343-
/O.CAN.KLSX.SV.W.0139.000000T0000Z-070608T0400Z/
MARION MO-
1033 PM CDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EASTERN MARION 
COUNTY.  HOWEVER...ADDITIONAL STORMS ARE EXPECTED OVERNIGHT...AND A 
TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM.

LAT...LON 3997 9147 3976 9138 3977 9092 4016 9092

$$

ILC001-080400-
/O.CON.KLSX.SV.W.0139.000000T0000Z-070608T0400Z/
ADAMS IL-
1033 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR ADAMS COUNTY...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MARBLEHEAD...OR ABOUT 6 MILES SOUTHEAST OF QUINCY...MOVING EAST
AT 50 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ADAMS...
RICHFIELD...FOWLER...LIBERTY...COLUMBUS...COATSBURG...PALOMA...CAMP
POINT...KELLERVILLE AND CLAYTON.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3997 9147 3976 9138 3977 9092 4016 9092

$$

TRUETT
000 
WWUS53 KLSX 080358
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT THU JUN 7 2007

ILC001-080408-
/O.EXP.KLSX.SV.W.0139.000000T0000Z-070608T0400Z/
ADAMS IL-
1058 PM CDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY EXPIRES AT 1100
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A 
TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM.  PEOPLE THROUGHOUT 
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS SHOULD CONTINUE TO 
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS CABLE TV 
OUTLETS...FOR THE LATEST WEATHER INFORMATION. 

LAT...LON 3997 9147 3976 9138 3977 9092 4016 9092

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:02 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 7, 7:02 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT THU JUN 7 2007

.DISCUSSION...
NOT MUCH CHANGE TO PREVIOUS THINKING. GRADIENT WINDS ARE RUNNING
CLOSE TO ADVISORY CRITERIA...AND SHOULD CONTINUE TO BE AT OR CLOSE
TO ADVISORY CRITERIA THROUGH 7 PM. THE PRESSURE GRADIENT WILL STAY
TIGHT AHEAD OF THE FRONT TONIGHT...BUT FORECAST SOUNDINGS DO SHOW
ENOUGH DECREASE IN MOMENTUM TRANSFER SO THAT WINDS WILL BE BELOW
CRITERIA AT OR SHORTLY AFTER CURRENTLY SCHEDULED ENDING TIME.

TIMING OF THE EXPECTED SEVERE WEATHER STILL LOOKS ON TARGET.
THERE WAS ONE ELEVATED THUNDERSTORM THAT DEVELOPED EARLIER THIS
MORNING OVR CNTRL MO...BUT IT SOON DIED OUT AS IT MOVED INTO MORE
STABLE AIR. 700MB TEMPERATURES OF +12 AND +13 SEEN ON THE 12Z
SOUNDINGS ARE PRETTY WARM WHICH SHOULD SUPPRESS TSRA DEVELOPMENT
THIS AFTERNOON. SUSTAINED LARGE SCALE LIFT CAUSED BY THE TROUGH
WILL HELP BREAK DOWN THIS WARM LAYER ALLOWING FOR SURFACE BASED
CONVECTION TO DEVELOP OVER THE FAR NWRN AND NRN COUNTIES AFT 21Z.
BEST CHANCE OF TSRA/SEVERE WEATHER BASED ON FORCING AND
INSTABILITY IS OVER CNTRL AND NERN MO/W CNTRL IL THIS EVENING INTO
THE OVERNIGHT HOURS...AND OVERNIGHT GENERALLY ALONG AND SOUTHEAST
OF I-44 IN MO/I-55 IN IL. SHEAR VS. FORCING SUGGEST THERE IS THE
POTENTIAL FOR A LINE TO DEVELOP ALONG THE FRONT...WITH EMBEDDED
SUPERCELLS GIVEN THE 45-65KT DEEP LAYER SHEAR WITH ACCOMPANYING
TORNADO THREAT (SEE LATEST SPC SWODY1). FREEZING LEVELS ARE ALSO
EXPECTED TO LOWER INCREASING THE THREAT FOR LARGE HAIL.

FRONT CONTINUES TO MOVE SOUTH TOMORROW MORNING WITH COOLER AND
DRIER CONDITIONS EXPECTED FOR FRIDAY NIGHT AND SATURDAY.

NO CHANGES MADE TO THE EXTENDED AS SUMMER LIKE PATTERN LOOKS TO
ESTABLISH ITSELF ACROSS THE MIDWEST WITH HIGH TEMPERATURES IN THE
MID TO UPPER 80S AND LOWS IN THE 60S. CONVECTION SHOULD BE
DIURNALLY DRIVEN AND ENHANCED BY SHORTWAVES.

BRITT/CVKING

&&

.AVIATION...
FOR THE 00Z TAFS...BIG QUESTION IS WHEN WILL TSRA AFFECT THE TAF
SITES. TSRA SO FAR IN NWRN MO HAS STRUGGLED TO MOVE MUCH BEYOND
THE DRY LINE WHERE THE AIR IS MORE CAPPED AND SLIGHTLY MORE
STABLE. BELIEVE CAP WILL WEAKEN OVER TIME THIS EVENING AND CDFNT
IS CLOSING THE GAP BETWEEN IT AND THE DRY LINE...WITH THE TWO
EVENTUALLY MERGING LATER TONIGHT...AND THIS SHOULD ULTIMATELY KICK
START SOME TSRA LATER THIS EVENING AND OVERNIGHT...WITH THE BEST
CHANCE WITHIN A FEW HOURS OF FROPA. ONCE FROPA OCCURS...RAIN
CHANCES ARE EXPECTED TO END WITH CLOUDS CLEARING OUT MOST AREAS
WITHIN A COUPLE HOURS OF FROPA. POSSIBLE MVFR CIGS IN KSTL/KSUS
DUE TO LATE NIGHT TIMING...BUT THIS WILL BE BRIEF...AND ONLY A FEW
CU CLOUDS EXPECTED FOR THE DAY ON FRIDAY. OTHERWISE...S-SW SFC
WNDS WILL DIMINISH EARLY THIS EVENING TO AROUND 10-15KTS SUSTAINED
WITH FROPA AT THE TAF SITES BETWEEN 08Z-12Z. VEERING NWLY WINDS
WILL CONTINUE ON FRIDAY BETWEEN 10-15KTS.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 7, 9:58 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT THU JUN 7 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
958 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS
OF CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF THE FORECAST AREA TONIGHT. SOME OF THESE THUNDERSTORMS
WILL LIKELY BE SEVERE AND CAPABLE OF PRODUCING WINDS IN EXCESS OF
60 MPH AND GOLF BALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS FRIDAY MORNING. SOME OF THESE
THUNDERSTORMS MAY REACH SEVERE LIMITS BEFORE THE COLD FRONT AND
THUNDERSTORMS MOVE SOUTH OF THE FORECAST AREA.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:43 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby44 min
Jun 7, 10:59 PM CDTSevere Thunderstorm WarningLSXMonroe46 min
Jun 7, 11:29 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls46 min
Jun 7, 10:49 PM CDTSevere Thunderstorm WarningLSXBrown29 min
Jun 7, 11:44 PM CDTTornado WarningLSXAdams31 min
Jun 8, 12:03 AM CDTSevere Thunderstorm WarningLSXBrown, Pike27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.